Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

May 24, 2021Lincoln County, Wisconsin

NWS Green Bay, WI issued this special weather statement at May 24, 2021, 6:46 PM CDT for Lincoln County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2021, 6:46 PM CDT (23:46 UTC)
Expired
May 24, 2021, 7:30 PM CDT
In force
44 min
Issued by
NWS Green Bay, WI

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 161 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS83 KGRB 242346
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Mon May 24 2021

WIZ018-030-250030-
Marathon-Lincoln-
646 PM CDT Mon May 24 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN 
AND NORTHERN MARATHON COUNTIES...

At 643 PM CDT, a cluster of strong thunderstorms was centered about 
15 miles southwest of Council Grounds State Park, or 20 miles 
northwest of Wausau, moving northeast at 35 mph.

Brief wind gusts to around 30 mph, half inch hail, and heavy 
rainfall are possible with the storms.

Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, Athens, Rib Falls, Hamburg, Dudley, Little Chicago and
Poniatowski.

This includes the following highways...
 Wisconsin Highway 29 near mile marker 149.
 U.S. Highway 51 between mile markers 195 and 203, and between mile
markers 205 and 221.

If outdoors, consider seeking shelter inside a building until the 
storms pass.

LAT...LON 4512 9005 4521 9004 4530 8990 4541 8945
      4503 8946 4494 9001 4510 9020 4512 9020
TIME...MOT...LOC 2343Z 238DEG 29KT 4506 8999 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 24, 2:56 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 24, 2:56 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
256 PM CDT Mon May 24 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 256 PM CDT Mon May 24 2021

A warm front was lifting northward across the area this afternoon.
Temperatures warmed into the in the lower to middle 70s north and
in the upper 70s to middle 80s. An isolated shower/storm was
developing just west of Marathon Co.

For tonight, an upper level disturbance will swing across the
western Great Lakes region this evening. The best forcing will
be across the northwest half of the state. Have highlighted the
best chance of storms north and west of the Fox Valley. Surface
based and most unstable capes of 500 to 1,500 J/KG were noted
across eastern Minnesota into west-central Wisconsin. 0-6 km
shear values fairly low for organized severe weather. There could
be an isolated strong or severe storm across north-central
Wisconsin late this afternoon until mid evening. Damaging winds
and locally heavy rainfall are the main risks.

Another disturbance will move across the area overnight, bringing
continued chances of showers and storms. There will be ongoing
showers and storms across portions of the area. Lingering cloud
cover and lingering showers/storms could impact the potential for
severe storms Tuesday afternoon. It will be warm and humid with
highs in the lower to middle 80s.

.LONG TERM...Tuesday Night Through Monday
Issued at 256 PM CDT Mon May 24 2021

Precipitation will be coming to an end from west to east Tuesday
evening as a cold front sweeps through the western Great Lakes
region. Temperatures will then cool down a bit for Wednesday with
dry conditions expected through much of Wednesday night.

Another low pressure system will bring active weather back to the
region Thursday and Friday as it slowly tracks across the southern
Great Lakes as daytime temperatures cool even further into the
50s. Behind this low pressure system, high pressure will build in
across the western Great Lakes region. Low temperatures on Friday
night will fall precipitously into the 30s and 40s with light
winds and mostly clear skies. Some frost and freeze conditions
will be possible given the cool temperatures, especially across
north-central Wisconsin.

The high will keep the weather dry across the region for the first
half of the weekend, as high temperatures rebound into the 60s for
Saturday. Several weak low pressure systems will bring several
opportunities for rain Sunday and Monday as temperatures warm
further into the 70s during the daytime hours.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1150 AM CDT Mon May 24 2021

IFR CIGS across northern Wisconsin will improve into the VFR
category this afternoon. The only exception will be near the Lake
Michigan shoreline where some lake fog will linger at least
through the afternoon if not into tonight. The lake fog could
impact KMTW this afternoon, and at K2P2 through tonight. Scattered
thunderstorms are expected to develop across the northwest half
of Wisconsin. Some of these storms could impact KRHI/KAUW/KCWA
late this afternoon into early this evening. Some of these could
be become strong or severe with strong winds and poor
visibilities. Additional showers and perhaps a few thunderstorms
will move across northern Wisconsin overnight as well. Low CIGS
are expected to develop across northern Wisconsin late tonight
into Tuesday morning which should clear by mid to late morning on
Tuesday. Strong or severe storms are possible again on Tuesday
afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Kurimski
AVIATION.......Eckberg
Hazardous weather outlook, May 24, 2:34 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
234 PM CDT Mon May 24 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
234 PM CDT Mon May 24 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Scattered thunderstorms are possible late this afternoon and
tonight. A few of these storms could become strong with gusty
winds and heavy rainfall, especially in north-central Wisconsin
and far northeast Wisconsin late this afternoon and early this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible Tuesday afternoon and evening. A few
of these storms could become severe, with damaging winds and
gusty winds and large hail.

Mostly clear skies and light winds will allow temperatures to fall
into the 30s across north-central and central Wisconsin Friday
night into early Saturday morning. Areas of frost are possible
across north-central Wisconsin due to these cold temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotters should relay reports of wind gusts in excess of 40 mph,
hail, or rainfall in excess of an inch to the National Weather
Service.

LMZ521-522-541>543-251945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
234 PM CDT Mon May 24 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of the Afternoon and Tonight

Dense marine fog will linger into this evening on Lake Michigan.

Thunderstorms are expected this afternoon and evening, but severe
weather is not anticipated.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

A Small Craft Advisory will likely be needed Tuesday and Tuesday
night, due to gusty southwest winds and building waves.

Thunderstorms are possible on Tuesday, mainly during the afternoon
and evening hours. A few storms could be strong, with gusty winds
and hail.

Eckberg/Kurimski

In the hours before

Special weather statement, May 24, 6:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Mon May 24 2021

WIZ018-030-250030-
Marathon-Lincoln-
646 PM CDT Mon May 24 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN
AND NORTHERN MARATHON COUNTIES...

At 643 PM CDT, a cluster of strong thunderstorms was centered about
15 miles southwest of Council Grounds State Park, or 20 miles
northwest of Wausau, moving northeast at 35 mph.

Brief wind gusts to around 30 mph, half inch hail, and heavy
rainfall are possible with the storms.

Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, Athens, Rib Falls, Hamburg, Dudley, Little Chicago and
Poniatowski.

This includes the following highways...
 Wisconsin Highway 29 near mile marker 149.
 U.S. Highway 51 between mile markers 195 and 203, and between mile
markers 205 and 221.

If outdoors, consider seeking shelter inside a building until the
storms pass.

LAT...LON 4512 9005 4521 9004 4530 8990 4541 8945
      4503 8946 4494 9001 4510 9020 4512 9020
TIME...MOT...LOC 2343Z 238DEG 29KT 4506 8999

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:01 AM CDTMarine Dense Fog AdvisoryGRB12 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.